8 Aug 2009
You could take it together if you really had to, but your doctor would probably put you on low doses of both and monitor you.
Since they both selective serotonin reuptake inhibitors (SSRI's) generally it would not be a good idea to be on both of them.
Fluoxetine and Celexa (citalopram) have a moderate drug interaction between them.
CYP450 3A4 and CYP450 2C19 are the two primary enzymes responsible for the metabolism of citalopram. Concomitant use with a drug that inhibits both the CYP450 3A4 and CYP450 2C19 enzyme systems may decrease the clearance of citalopram and increase its serum concentration. In addition, combination with other selective serotonin reuptake inhibitors (SSRIs) may potentiate the risk of serotonin syndrome due to hyperstimulation of brainstem 5HT1A receptors.
MANAGEMENT: Dosage adjustments as well as clinical and laboratory monitoring may be appropriate whenever an enzyme inhibitor is added to or withdrawn from therapy. Close monitoring is recommended for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 6 Apr 2010
I work full time with lots of stress. i started taking this rx because of anxiety, chest pains, etc. i work for a pharmacy but do not want to talk to ...
1 answer • 14 Jun 2011
Just had an emergency phych appointment (yes and its Sunday). First consultation. Went through all my history from 0 to today, which I absolutely ...
4 answers • 27 May 2012
In February 2011 my doctor put me on Celexa for mild depression I was having from my parents splitting up. That worked for about a year but I gained ...
3 answers • 3 Mar 2013
the doctor told me i got dysphea cause of my anxiety. but im still concern that my dysphea might not be related to my anxiety. what u think? today i ...
2 answers • 21 Mar 2013